Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 158, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 16, 2007, 11:53 AM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at Oct 17, 2007, 6:24 AM CDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 11:53 AM CDT (16:53 UTC)
- In effect from
- Oct 17, 2007, 6:24 AM CDT
- Expired
- Oct 19, 2007, 10:02 AM CDT
- In force
- 52 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Miami (MIAM7).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 16, 6:35 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 16, 6:35 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 AM CDT TUE OCT 16 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /406 AM CDT TUE OCT 16 2007/ MAIN FORECAST CONCERN WILL BE WITH MIDWEEK SYSTEM AND ASSOCIATED PRECIP CHANCES. UPPER LEVEL LOW WHICH BROUGHT THE WET WEATHER TO THE REGION YESTERDAY CONTINUES TO CHURN ACROSS EASTERN NEBRASKA/SOUTH DAKOTA EARLY THIS MORNING. MID LEVEL DRY SLOT HAS ENDED RAIN CHANCES ACROSS THE AREA...HOWEVER...LOW LEVEL MOISTURE AS DEPICTED BY 00Z TOP SOUNDING REMAINS TRAPPED BELOW H825 INVERSION RESULTING STRATUS DECK ROTATING AROUND AFOREMENTIONED PARENT LOW. MODEST SFC WINDS SEEM TO BE KEEPING FOG DEVELOPMENT TO A MINIMUM ACROSS MOST LOCATIONS. HOWEVER TEMP/DEWPOINT SPREADS ARE LESSENING ACROSS THE SOUTHERN COUNTIES WITH FOG ALREADY DEVELOPING ACROSS SOUTHERN MISSOURI WHERE SFC FLOW IS NOT AS BRISK AWAY FROM STRONGEST PRESSURE FALLS. WILL KEEP AN EYE ON THINGS THROUGH THE REMAINDER OF THE MORNING BUT THINK MOST AREAS WILL CONTINUE WITH GOOD VISIBILITIES. FOR THE REMAINDER OF THE DAY...CLOUDS ERODE THROUGH THE MORNING HOURS AND MOST LOCATIONS SHOULD SEE SOME SUN BY EARLY AFTERNOON...WITH PERHAPS THE EXCEPTION OF THE NORTHERN COUNTIES WHERE CLOUDS MAY HANG ON A LITTLE LONGER. QUICK CHANGES ON THE WAY BEGINNING LATE TONIGHT AS STOUT FAST MOVING SHORT WAVE TROUGH SWINGS INTO THE SOUTHERN PLAINS. ISENTROPIC ASCENT TAKES SHAPE ACROSS THE SOUTHERN AND CENTRAL PLAINS BY EARLY MORNING AS 40-45 KT LLJ DEVELOPS TRANSPORTING RICHER LLVL MOISTURE NORTHWARD. UPPER 50 TO LOWER 60 SFC DEWPOINTS ALREADY IN PLACE AS FAR NORTH AS SOUTHERN OKLAHOMA/WESTERN ARKANSAS ALONG WITH 00Z FWD SOUNDING SHOWING H85 DEWPOINT TEMPS NEAR 13-15C...THEREFORE WILL NOT TAKE LONG TO ADVECT DECENT MOISTURE INTO THE AREA. ISENTROPIC ASCENT PROGGED TO ARRIVE ACROSS THE SOUTHWESTERN COUNTIES BY EARLY MORNING WEDNESDAY AND HAVE KEPT SLIGHT CHC POPS GOING ACROSS THIS AREA AFTER MIDNIGHT ALTHOUGH THIS MAY BE A BIT PREMATURE AND CONFIDENCE IS NOT HIGH RAIN WILL REACH THE AREA BY 12Z. MAIN LIFT AND MOISTURE OVERSPREADS THE AREA BY LATE MORNING AND AFTERNOON AND HAVE UPPED POPS INTO THE LIKELY RANGE DURING THE MORNING HOURS AND CATEGORICAL BY THE AFTERNOON. APPEARS ELEVATED CONVECTION WILL BE FAIRLY WIDESPREAD ACROSS THE AREA WITH IMPRESSIVE DYNAMICS OVERSPREADING AND RAPID MOISTENING OF THE ATMOSPHERIC COLUMN EXPECTED. MAIN CHALLENGE WILL BE WITH SVR THREAT BY THE LATE AFTERNOON/EVENING INTO THE OVERNIGHT HOURS. VIGOROUS SHORT WAVE TROUGH SWINGS INTO THE AREA AND TAKES ON A NEGATIVE TILT AS 95KT UPPER JET ROUNDS THE BASE PLACING THE AREA IN FAVORABLE LEFT EXIT REGION. THIS SHOULD ESTABLISH A WELL DEFINED DRYLINE FROM CENTRAL KANSAS SOUTHWARD INTO OKLAHOMA BY LATE AFTERNOON. BIG QUESTION WILL BE HOW MUCH CLEARING WILL BE ACHIEVED AHEAD OF THE DRYLINE. GIVEN SUFFICIENT CLEARING TAKES PLACE...MODEST INSTABILITY SHOULD DEVELOP WITH MLCAPE VALUES ON THE ORDER OF 1000-1500 J/KG ALONG AND AHEAD OF THE DRYLINE. THIS COMBINED WITH APPROACHING LARGE SCALE LIFT WOULD PROMOTE VIGOROUS CONVECTIVE INITIATION ALONG AND AHEAD OF THE DRYLINE. GIVEN STRONG JET DYNAMICS IN PLACE...STORMS WILL LIKELY BECOME SEVERE FAIRLY QUICKLY. MAIN CONCERN IS WILL THIS ACTIVITY HOLD TOGETHER UNTIL IT REACHES THE AREA. GIVEN MID LEVEL JET AXIS WILL BE ON THE ORDER OF 50-75 KTS...STORM MOTION WILL LIKELY BE FAIRLY QUICK AND CERTAINLY POSES THE THREAT OF REACHING EASTERN KANSAS/WESTERN MISSOURI BY THE EVENING HOURS. IN ADDITION...AS UPPER TROUGH BECOMES MORE NEGATIVELY TILTED...LOW LEVEL DRY PUNCH WILL RAPIDLY SURGE A DRYLINE BULGE INTO EASTERN KANSAS DURING THE EVENING HOURS...ONLY ADDING TO THE THREAT OF CONVECTION PUSHING INTO WESTERN MISSOURI. BULK SHEAR VALUES OF 40-50 KTS CERTAINLY POINT TOWARD SUPERCELL STRUCTURES POSSIBLE. POINT FORECAST SOUNDINGS SHOW STEEPENING LAPSE RATES WITH TIME AS POCKET OF -19C H5 AIR OVERSPREADS CENTRAL KANSAS BY WEDNESDAY EVENING...PROMOTING THE THREAT FOR LARGE HAIL WITH ANY STORMS THAT DEVELOP. IN ADDITION...NAM PROGGING 50 KT...NEAR 180 DEGREE ORIENTED LLJ TO DEVELOP ACROSS EASTERN KANSAS INTO WESTERN MISSOURI BY 00-03Z THURSDAY WITH SFC WINDS MAINTAINING A SOUTHEASTERLY COMPONENT GIVEN SFC LOW LOCATION ACROSS NORTHWESTERN KANSAS. ASSUMING BL REMAINS WELL MIXED INTO THE EVENING HOURS...STRENGTH OF LLJ AND ENLARGED HODOGRAPHS WITH TIME SUGGEST A TORNADO THREAT CONTINUING INTO THE EVENING HOURS WITH SUPERCELLS THAT PERSISTS. GIVEN LOW LCL HEIGHTS AND STORM SPEED...A LONG TRACK TORNADO IS CERTAINLY NOT OUT OF THE QUESTION. LLJ BEGINS TO VEER TOWARDS MIDNIGHT AND OVERALL FLOW BECOMES MORE UNIDIRECTIONAL SUGGESTING A TRANSITION TO A MORE LINEAR CONVECTIVE MODE. THIS BRINGING AN INHERENT RISK OF DAMAGING STRAIGHT LINE WINDS...ESPECIALLY CONSIDERING STRENGTH OF AFOREMENTIONED JET. IN ADDITION...KEEPING IN MIND ALREADY SATURATED GROUNDS FROM THE PAST FEW DAYS OF RAINFALL...ANY ADDITIONAL PRECIP WILL ONLY ADD TO THE RISK OF FLOODING. EVEN THOUGH PARAMETERS APPEAR FAVORABLE...SVR THREAT REMAINS CONDITIONAL GIVEN INSTABILITY ISSUES AND PLACEMENT OF STORM INITIATION. HOWEVER...WITH SUCH STRONG JET DYNAMICS AND STRENGTH OF THIS SYSTEM...THE THREAT IS CERTAINLY THERE. GIVEN THE CURRENT TIMING OF THIS SYSTEM...HIGHEST THREAT OF SEVERE APPEARS TO BE CONFINED TO THE SOUTHWESTERN PORTION OF THE CWA WHERE THE HIGHER THREAT OF ORGANIZED CONVECTION REACHING THE AREA EXISTS BEFORE NOCTURNAL CONCERNS PRESENT THEMSELVES. UPPER LOW LIFTS INTO EASTERN NEBRASKA BY THURSDAY MORNING WITH DRY SLOT OVERSPREADING THE AREA. MAINTAINED LOW POPS THROUGH THURSDAY WITH CONCERN OF STRATUS AND WRAP AROUND PRECIP ASSOCIATED WITH UPPER LOW. HOWEVER...DIFFICULT TO FIND MUCH LIFT ASSOCIATED WITH THIS SCENARIO AND THINKING MOST OF THIS ACTIVITY WITH BE A STRATIFORM RAIN/DRIZZLE ASSOCIATED WITH LOW STRATUS DECK. OTHERWISE...NOT MANY CHANGES MADE TO THE GOING FORECAST...WITH THE EXCEPTION OF TWEAKING SAT HIGH TEMPS TO MESH WITH SURROUNDING OFFICES AS UPPER RIDGING OVERSPREADS THE AREA COUPLED WITH A SOUTHWESTERLY LLVL WINDS AND WARMING H85 TEMPS. DEROCHE && .AVIATION... FOR THE 12Z TAFS...THE BACK EDGE OF VFR CEILINGS WILL CLEAR THE KANSAS CITY TAF SITES BETWEEN 12Z AND 13Z WITH ONLY SCATTERED MID CLOUDS EXPECTED AT WORST THROUGH THE AFTERNOON HOURS. STJ WILL SEE A BROKEN VFR CEILING OFF AND ON INTO THE LATE MORNING BEFORE TOTALLY LOSING THE VFR CEILINGS. THE LOW LEVEL JET IS EXPECTED TO INCREASE SIGNIFICANTLY ACROSS KS TONIGHT AND WITH SURFACE WINDS BACKING AT THE SAME TIME LOOKS LIKE POTENTIAL FOR LOW LEVEL WIND SHEAR TO SET UP BY LATE EVENING AT ALL 3 TAF SITES. MOISTURE FROM THE GULF OF MEXICO LOOKS LIKE IT WILL BE DRAWN NORTHWARD AHEAD OF WEDNESDAYS SYSTEM SO BROUGHT IN SOME LOW MVFR CEILINGS AT ALL 3 TAF SITES. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 16, 5:47 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 547 AM CDT TUE OCT 16 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 547 AM CDT TUE OCT 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP LATE TONIGHT AND AFFECTS AREAS OF EASTERN KANSAS AND EXTREME WESTERN MISSOURI. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VIGOROUS STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS CENTRAL KANSAS AND OKLAHOMA WEDNESDAY AFTERNOON AND MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. UNCERTAINTY EXISTS AS TO THE INSTABILITY AVAILABLE FOR VIGOROUS THUNDERSTORM DEVELOPMENT. HOWEVER... GIVEN THE AREA RECEIVES ADEQUATE SUN....WITH THE STRENGTH OF THE UPPER LEVEL SYSTEM...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA. A HEIGHTENED SEVERE WEATHER THREAT WILL EXIST ALONG AND WEST OF A OLATHE TO BUTLER LINE WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. SOME UNCERTAINTY STILL REMAINS IN THIS FORECAST AND INTERESTED PARTIES ARE ENCOURAGED TO KEEP UP TO DATE TO FUTURE FORECAST UPDATES FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY EVENING AND NIGHT. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 11:53 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 8 hr |
| Oct 16, 11:53 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 52 hr |
| Oct 16, 11:53 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 57 hr |
| Oct 16, 4:24 PM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 23 more | 32 hr |
Nearby
River Flood Warnings in Missouri, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.